MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 2.5/15; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 2.5/15; CORONARY DRUG-ELUTING STENT
Model Number 401742
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Death (1802)
Date of Event 01/10/2020
Type of Reportable Event Death
Event or Problem Description
An orsiro drug-eluting stent system was selected to treat a severely calcified lesion (100 percent stenosis degree) in a mildly tortuous lad.After pre-dilatation the device was placed in the target lesion but could not be fully inflated.After withdrawal, the stent was still on the balloon.Patient finally passed away.According to the information from the hospital patient was a stemi.The death was reported as not device related.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation of the returned instrument revealed that the balloon shows signs of inflation and is slightly unfolded at both ends.The stent is severely deformed at its proximal end and displaced on the balloon by about 2 mm in proximal direction.During the investigation the complaint instrument could be inflated to 7 atm (np), be held at this pressure and deflated again without any apparent irregularity.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test.We can therefore confirm that the instrument was delivered in a leak-proof condition.Based on the conducted investigations, no manufacturing or material related root cause could be determined.

Brand Name
ORSIRO (US) 2.5/15
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key9639208
Report Number1028232-2020-00410
Device Sequence Number16841944
Product Code NIQ
UDI-Device Identifier07640130438972
UDI-Public07640130438972
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/27/2021
Device Model Number401742
Device Catalogue NumberSEE MODEL NO.
Device Lot Number06190862
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2020
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer04/28/2020
Initial Report FDA Received Date01/28/2020
Supplement Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age61 YR